Can I, and how do I, go off Sertraline safely?
April 6, 2012 2:31 PM Subscribe
I recently started taking Sertraline (zoloft) to deal with anxiety issues, kind of on a trial basis. I think it's been working pretty well, but there are some side effect issues that are making me second guess things.
posted by anonymous to Health & Fitness (24 answers total) 3 users marked this as a favorite
Namely, the sexual side effects. The lowered libido/difficulty reaching orgasm part was NOT explained to me by the doctor and I had to figure it out by myself. As a recently out and proud gay male (and getting outer and prouder), this is not something I want to deal with right now.
My doctor is currently on vacation and not taking calls, and the doctor's office never returned my call.
1.) Should I stop taking it without talking to the doctor?
2.) If so, how can I safely dose down? I'm aware that you're supposed to slllooowwllyy go off it, the question is, how slowly?
3.) Are there anti-anxiety medications that don't have sexual side effects? Wikipedia mentions Serzone and Wellbutrin.
Additional info: 26 years old, fit/active, smoker, started taking sertraline 3 weeks ago.